Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 42, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Oct 10, 2019, 3:38 PM EDT for Broward County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2019, 3:38 PM EDT (19:38 UTC)
- Expired
- Oct 10, 2019, 3:57 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WUUS52 KMFL 101938 SVRMFL FLC011-102030- /O.NEW.KMFL.SV.W.0042.191010T1938Z-191010T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 338 PM EDT Thu Oct 10 2019 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Central Broward County in southeastern Florida... * Until 430 PM EDT. * At 338 PM EDT, a severe thunderstorm was located over Sawgrass Mills Mall, or near Sunrise, moving south at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Davie, Plantation, Sunrise, Tamarac and Lauderhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2624 8036 2622 8023 2605 8030 2607 8046 TIME...MOT...LOC 1938Z 021DEG 29KT 2616 8033 HAIL...<.75IN WIND...60MPH $$ SPM
3 follow-up statements
677 WWUS52 KMFL 101943 SVSMFL Severe Weather Statement National Weather Service Miami FL 343 PM EDT Thu Oct 10 2019 FLC011-102030- /O.CON.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/ Broward FL- 343 PM EDT Thu Oct 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL BROWARD COUNTY... At 343 PM EDT, a severe thunderstorm was located over Sawgrass Mills Mall, or near Davie, moving south at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Davie, Plantation, Sunrise, Lauderhill and Weston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8036 2618 8025 2605 8030 2607 8046 TIME...MOT...LOC 1943Z 021DEG 29KT 2612 8035 HAIL...<.75IN WIND...60MPH $$ SPM
943 WWUS52 KMFL 101949 SVSMFL Severe Weather Statement National Weather Service Miami FL 349 PM EDT Thu Oct 10 2019 FLC011-102030- /O.CON.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/ Broward FL- 349 PM EDT Thu Oct 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL BROWARD COUNTY... At 348 PM EDT, a severe thunderstorm was located near the Intersection of I-75 And Griffin Road, or near Davie, moving south at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Davie, Plantation, Sunrise, Weston and Cooper City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8036 2615 8026 2605 8030 2607 8046 TIME...MOT...LOC 1948Z 021DEG 29KT 2608 8037 HAIL...<.75IN WIND...60MPH $$ SPM
756
WWUS52 KMFL 101957
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
357 PM EDT Thu Oct 10 2019
FLC011-102007-
/O.CAN.KMFL.SV.W.0042.000000T0000Z-191010T2030Z/
Broward FL-
357 PM EDT Thu Oct 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2617 8036 2615 8026 2605 8030 2607 8046
TIME...MOT...LOC 1956Z 021DEG 29KT 2601 8040
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:35 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 10, 3:35 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 335 PM EDT Thu Oct 10 2019 .DISCUSSION... SHORT TERM... This Afternoon through Friday Night... Latest TAFB surface analysis has the much anticipated cold front smack dab in the southern half of the CWA with visible satellite imagery showing a swathe of stratus clouds along the boundary. MFL's 10/12Z sounding has a lower PW (1.99 inches) compared to the last several days, though plenty of residual moisture will keep the chance for scattered to numerous showers and isolated thunderstorms in the forecast for this afternoon. With nearly negligible 0-3 km storm relative helicity values today and a pretty lackluster shear environment, brief rotation does not look as likely this afternoon. The main hazards will be potential flooding, heavy rainfall, and lightning. Since portions of the region are already saturated from previous days rainfall along with rather weak steering flow, showers/storms will have the tendency to move at a slow pace with high rainfall rates. The wind threat is not as prevalent this afternoon due to relatively weakened flow aloft and a weak background wind, though wouldn't be surprised to see a stronger wind gust over the waters. Behind the frontal boundary high pressure will begin to steadily build in from the north, increasing northeast winds in the process. Furthermore, drier air will creep into the region, with model derived PW values ranging from 1 to 1.5 inches. With this in mind,a few showers will still be possible Friday as the lower PW's filter in from N to S, so higher moisture values (combined with daytime heating) will focus PoPs near 30 percent. Additionally, a tightening of the pressure gradient will act to increase prevailing wind speeds, resulting in building seas of 7 to 10 feet, along with an increasing northeasterly swell over the northern Atlantic. This could spark hazardous conditions for mariners, along with a High Surf Advisory late Friday for the Palm Beach coastline and possibly extending into Broward County. More in the MARINE section below... EXTENDED (Saturday through Wednesday)... An area of high pressure will continue to dominate the weather pattern across South Florida through the weekend and into the early portion of next week. An east northeasterly wind flow will set up across the region during this time frame. Shower chances will remain low, however, they cannot be ruled out especially across the Atlantic waters as well as southern portions of the peninsula. Low temperatures will range from the mid 60s across the northwestern interior sections to the mid 70s across the east coast. High temperatures will range from the mid 80s across the east coast to around 90 across the interior sections. By the middle of next week, both of the GFS and the ECMWF continue to show another frontal boundary approaching the region from the northwest. The models, however, are still differing in the timing of this feature along with the amount of moisture that will move into the area out ahead of the front. The GFS continues to move this feature through faster and brings in more moisture by Tuesday while the ECMWF continues to move it through slower and brings in the moisture later in the week. The current forecast shows a blend of the possible solutions with increasing chances of showers and thunderstorms returning to the region on Tuesday. This will continue to be monitored as the weekend progresses. && .MARINE... Winds will steadily become northeasterly throughout the afternoon as a frontal boundary pushes across the region. A chance of showers and thunderstorms will exist throughout the remainder of the afternoon, with locally higher winds and waves in and around any given storm. High pressure returns across all local waters on Friday through early next week; however, wind speeds look to increase to cautionary levels over the Atlantic and Gulf Stream waters. Additionally, seas building between 7 to 10 feet off Palm Beach and into Broward County could result in a Small Craft Advisory late tomorrow. && .AVIATION... NE winds across the region this afternoon with a more NNW wind across KMIA, KOPF, KTMB. Thus, TS potential will be highest over KAPF this afternoon, so handled with VCTS. For east coast terminals, confidence too low on coverage/timing to include convection, so handled with VCSH for the time being. MVFR to IFR cigs/vis possible with any passing shower. Short- fused AMDs may be necessary. Dry conditions expected overnight and tomorrow with increasing NE flow Friday afternoon. && .BEACH FORECAST... An elevated risk of rip currents will continue for Palm Beach County this afternoon. As an area of high pressure builds back into the area tomorrow into the weekend, seas across the Atlantic waters will build and winds will increase as well. This could result in a High Surf Advisory for the Palm Beach County coastline and possibly extending into Broward County late on Friday. This will continue to be monitored as tonight progresses. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 84 74 84 / 40 30 20 10 Fort Lauderdale 77 84 76 83 / 40 30 30 10 Miami 76 86 75 85 / 40 30 30 10 Naples 72 89 71 88 / 40 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...03/Fell EXTENDED...55/CWC MARINE...03/Fell AVIATION...03/Fell BEACH FORECAST...55/CWC
Hazardous weather outlook, Oct 10, 10:08 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1008 AM EDT Thu Oct 10 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1008 AM EDT Thu Oct 10 2019 ...Thunderstorms Expected Across South Florida Today... ...Moderate Risk of Rip Currents for Palm Beach County Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Palm Beach County beaches today. Thunderstorms: Scattered thunderstorms will be possible, with a few producing localized heavy rainfall and gusty winds. Flooding: Slow moving showers and thunderstorms with high rainfall rates may lead to localized flooding over isolated areas across the east and west coast metro areas. Winds: Some of the strongest storms can be capable of producing 30 to 40 mph wind gusts, mainly over the local waters. Waterspouts: A few waterspouts possible over all South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The elevated rip current risk will continue this week due to elevated northeast swells/seas in the Atlantic waters. Increasing seas, surf, and swells are forecast Friday through the upcoming weekend across the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Oct 10, 3:24 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
324 PM EDT Thu Oct 10 2019
FLZ071-072-102015-
Inland Broward County FL-Metro Broward County FL-
324 PM EDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 415 PM
EDT...
* At 324 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Sawgrass Mills Mall, or over
Sunrise, moving south at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Pembroke Pines, Hollywood, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Weston, North Lauderdale,
Lauderdale Lakes, Cooper City, Broadview-Pompano Park, Royal Palm
Ranches, Sunshine Acres, Pine Island Ridge, Village Park, Broadview
Park and Sawgrass Mills Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2628 8040 2628 8028 2625 8020 2602 8021
2606 8049
TIME...MOT...LOC 1924Z 009DEG 25KT 2618 8032
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Oct 10, 3:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Oct 10, 3:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Oct 10, 5:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.